Mathematische Zeitschrift

, Volume 259, Issue 1, pp 217–230 | Cite as

A Riemann–Roch theorem in tropical geometry

  • Andreas GathmannEmail author
  • Michael Kerber


Recently, Baker and Norine have proven a Riemann–Roch theorem for finite graphs. We extend their results to metric graphs and thus establish a Riemann–Roch theorem for divisors on (abstract) tropical curves.

Mathematics Subject Classification (2000)

Primary 14N35 51M20 Secondary 14N10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Baker, M., Norine, S.: Riemann–Roch and Abel–Jacobi theory on a finite graph. Adv. Math. (to appear, 2007), preprint math.CO/0608360Google Scholar
  2. 2.
    Gathmann, A., Markwig, H.: Kontsevich’s formula and the WDVV equations in tropical geometry. Preprint math.AG/0509628Google Scholar
  3. 3.
    Mikhalkin, G., Zharkov, I.: Tropical curves, their Jacobians and Theta functions. preprint math. AG/0612267Google Scholar
  4. 4.
    Zhang S. (1993). Admissible pairing on a curve. Invent. Math. 112: 171–193 zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Fachbereich MathematikTU KaiserslauternKaiserslauternGermany

Personalised recommendations